| Model Number |
641CF2505 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.(b)(6).The initial reporter email address was not reported / available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed the photos included in the complaint.[photo analysis]: two photos were included in the complaint file.In one photo the stent was observed partially deployed inside the prowler microcatheter luer hub.The second photo showed the stent component fully detached outside of the prowler select plus microcatheter.(b)(4) performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6610104.The history record indicates this product was final inspection tested at (b)(4) and was determined to be acceptable.The complaint reported that the stent was impeded inside the microcatheter.This was confirmed based on the photo received.However, no further evaluation can be performed at this time.Further investigation when the physical complaint product is returned.The device history record (dhr) review was performed.There is no indication the reported issue is related to the manufacturing process.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00214 and 3008114965-2022-00215.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during an endovascular stent placement procedure, the 4.5mm x14mm no distal tip enterprise® vascular reconstruction device (vrd) (enc451400 / 6610104) was impeded in the 150cm x 5cm prowler select plus microcatheter (606s255x / 30615314) and could not be advanced nor retracted.The physician retracted the stent with the microcatheter together and changed to new devices to complete the procedure.There was no report of any patient adverse event or complication.Two photos of the of the complaint devices were included in the complaint.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6)-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00214 and 3008114965-2022-00215.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular stent placement procedure, the 4.5mm x14mm no distal tip enterprise® vascular reconstruction device (vrd) (enc451400 / 6610104) was impeded in the 150cm x 5cm prowler select plus microcatheter (606s255x / 30615314) and could not be advanced nor retracted.The physician retracted the stent with the microcatheter together and changed to new devices to complete the procedure.There was no report of any patient adverse event or complication.Two photos of the of the complaint devices were included in the complaint.Two photos were included in the complaint file.In one photo the stent was observed partially deployed inside the prowler microcatheter luer hub.The second photo showed the stent component outside the microcatheter hub separated from the delivery wire.No visual damages could be observed on the prowler select plus microcatheter.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 4.5mm x14mm no distal tip enterprise® vrd was returned contained in the decontamination pouch.Visual inspection was performed.It was observed that the stent component was detached from the unit as noted in the photos provided in the complaint.The introducer and the delivery wire were found to be undamaged.The stent component underwent microscopic inspection.Under magnification, no abnormalities were observed on it (i.E., no broken struts, kinks nor deformation).The reported issue that the stent was impeded in the prowler select plus microcatheter could not be tested since the stent was already detached from the delivery wire.The stent separation was not originally documented in the complaint; the exact time when the stent became separated from the delivery wire could not be determined and the returned components do not provide evidence of excessive force applied to advance or retract the stent through the microcatheter.Additionally, the concomitant 150cm x 5cm prowler select plus microcatheter was confirmed to be undamaged and functional.As such, the customer complaint was not confirmed.However, it is possible that the enterprise introducer had not been fully seated in the hub of the microcatheter, and this caused that when the healthcare professional tried to advance the device, the stent prematurely deployed in the microcatheter hub as noted on the photo provided with the initial report, causing the device to be unable to advance further.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6610104.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ the introducer must be properly engaged with the infusion catheter hub to enable stent introduction into the infusion catheter.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.¿ if resistance is met during manipulation, determine the cause of resistance before proceeding.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.H.6: the code ¿no findings available (c20)¿ was used in the investigation findings because the reported issue related to the stent being impded in the microcatheter could not be tested due to the stent returned already in a detached condition.As such, the customer complaint was not confirmed.This code corresponds with the ¿cause not established (d15)¿ in the investigation conclusion.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00214 and 3008114965-2022-00215.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.